Alert archive / Michigan / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 3, NWS Grand Rapids, MI

March 12, 2012Isabella County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Mar 12, 2012, 4:33 PM EDT for Isabella County, Michigan. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 12, 2012, 4:33 PM EDT (20:33 UTC)
Expired
Mar 12, 2012, 4:54 PM EDT
In force
21 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Isabella County, MI

The radar

The Grand Rapids radar (KGRR), 96 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 12, 4:22 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.6 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2012-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2012-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1981 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

926 
WUUS53 KGRR 122033
SVRGRR
MIC073-122115-
/O.NEW.KGRR.SV.W.0003.120312T2033Z-120312T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
433 PM EDT MON MAR 12 2012

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ISABELLA COUNTY IN CENTRAL MICHIGAN...

* UNTIL 515 PM EDT

* AT 429 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  NEAR BARRYTON..AND MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MOUNT PLEASANT...     ROSEBUSH...           WEIDMAN...
  DELWIN...             LEATON...             LOOMIS...
  BRINTON...            WINN...               BEAL CITY...
  SHEPHERD...           BLANCHARD...          MILLBROOK...
  HERRICK...            DEERFIELD CENTER...   BROOMFIELD CENTER...
  ROLLAND CENTER...     COE...                VERNON CENTER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED FOR UPDATES ON THIS HAZARDOUS WEATHER SITUATION.

&&

LAT...LON 4347 8508 4376 8509 4382 8509 4381 8461
      4347 8461
TIME...MOT...LOC 2033Z 249DEG 33KT 4371 8511
WIND...HAIL 60MPH 1.00IN

$$

TJT
1 follow-up statement
901 
WWUS53 KGRR 122054
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
454 PM EDT MON MAR 12 2012

MIC073-122104-
/O.CAN.KGRR.SV.W.0003.000000T0000Z-120312T2115Z/
ISABELLA MI-
454 PM EDT MON MAR 12 2012

...THE SEVERE THUNDERSTORM WARNING FOR ISABELLA COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT MONDAY EVENING
FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4347 8508 4376 8508 4382 8509 4381 8461
      4347 8461
TIME...MOT...LOC 2054Z 249DEG 33KT 4378 8486

$$

HOVING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 4:00 PM EDT, 33 minutes earlier.

Area forecast discussion, Mar 12, 4:00 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
400 PM EDT MON MAR 12 2012

.SYNOPSIS...
ISSUED AT 400 PM EDT MON MAR 12 2012

AN UPPER LEVEL LOW PRESSURE SYSTEM WILL BRING SHOWERS AND
THUNDERSTORMS THIS EVENING. HIGH PRESSURE WILL BRING FAIR WEATHER
WITH UNSEASONABLY MILD CONDITIONS TUESDAY AND WEDNESDAY. IN FACT
UNSEASONABLY WARM WEATHER WILL CONTINUE THROUGH THE WEEKEND INTO
EARLY NEXT WEEK. THERE IS A CHANCE OF SHOWERS AND A FEW
THUNDERSTORMS FROM WEDNESDAY NIGHT THROUGH SATURDAY. HOWEVER MOST OF
THE TIME DRY CONDITIONS SHOULD PREVAIL.

&&

.SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT)
ISSUED AT 400 PM EDT MON MAR 12 2012

PRIMARY FORECAST CONCERNS DEAL WITH CONVECTIVE POTENTIAL LATE THIS
AFTERNOON AND EVENING.

AT 1945Z KGRR RADAR TRENDS SHOW A BAND OF RAIN AND EMBEDDED STORMS
FROM NEAR KRQB TO THE NORTH. NO SEVERE WX WITH THIS LINE BUT
THERE WERE SEVERAL REPORTS OF PEA SIZED HAIL NEAR KMKG EARLIER THIS
AFTN WITH THAT LINE OF SHOWERS AND EMBEDDED STORMS.

THE SEVERE WEATHER THREAT FROM LATE AFTN TO MID EVE REMAINS LARGELY
CONTINGENT ON HOW MUCH THE ATMOSPHERE DESTABILIZES THE NEXT 3 HRS.
TEMPS HAVE MODERATED INTO THE LOW TO MID 60S NEAR TO SOUTH OF I-96
BUT THERE IS VERY LITTLE IF ANY SFC BASED INSTABILITY. THIS REMAINS
THE MOST SIGNIFICANT MITIGATING FACTOR TO SVR WX POTENTIAL... WITH
EXTENSIVE CLOUD COVER STILL NOTED ACROSS MUCH OF OUR AREA AND OFF
THE WSW ACROSS SOUTHERN LAKE MI AND NORTHERN IL.

HOWEVER WE WILL BE MONITORING NORTHERN IL/NORTHERN IN CLOSELY FOR
POTENTIALLY STRONG TO SEVERE CONVECTIVE DEVELOPMENT TO TRY TO
DEVELOP LATE THIS AFTN OR EARLY EVE IN AN AREA OF RELATIVELY GREATER
INSTABILITY WHICH WOULD RACE NE. ANY ACTIVITY THAT DEVELOPS OVER NW
INDIANA AND MOVES NE WOULD NOT ENCOUNTER COLD LAKE MI WATERS EITHER.

SO THE BEST CHANCE FOR A FEW STRONG TO POTENTIALLY SEVERE STORMS
THIS EVE SEEMS LIKE IT WOULD BE OVER SSE TO SE FCST AREA (OUTSIDE OF
ISOLATED STRONG TO POTENTIALLY SEVERE CELLS NE OF KRQB LATE THIS
AFTN WHICH HAVE BEGUN TO RAMP UP). BULK SHEAR PROFILES AND COLDER
AIR COMING IN ALOFT REMAIN VERY FAVORABLE FOR POTENTIALLY SEVERE
CONVECTIVE DEVELOPMENT TO OCCUR FROM LATE THIS AFTN THRU 01Z. SO WE
WILL CONTINUE TO MONITOR RGNL VIS/RADAR AND MESOANALYSIS TRENDS
CLOSELY LATE AFTN/EVE.

&&

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 400 PM EDT MON MAR 12 2012

THE MAIN ISSUES TO ADDRESS IN THE LONG TERM FORECAST ARE THE CHANCES
FOR RAIN BEGINNING WEDNESDAY NIGHT AND ALSO THE DEGREE OF WARMTH
THAT IS MOVING INTO THE AREA.

IN TERMS OF WX AND POPS...THE GOING FORECAST FOR WEDNESDAY/WEDNESDAY
NIGHT LOOKS GOOD. NOT EXPECTING ANY PRECIPITATION DURING THE DAY
WITH PARTLY TO MOSTLY SUNNY SKIES BASED ON NAM RH LAYER ANALYSIS.
ALTHOUGH TRADITIONAL UPPER LEVEL SUPPORT (IN TERMS OF ULJ/SHORTWAVE
ENERGY/ETC) FOR SHOWERS/TSTRMS IS NOT EXPECTED TO BE PRESENT BY
WEDNESDAY...NOTABLE UPPER LEVEL DIVERGENCE AT THE APEX OF THE
BUILDING RIDGE IS FOUND ACROSS SW LOWER MICHIGAN BASED ON 12Z GFS
GUIDANCE. THIS WAS ALSO SEEN ON LAST NIGHT'S ECMWF RUN...WHERE BOTH
MODELS SHOW PRECIP DEVELOPING OVER THE LAKE AND ACROSS SW LOWER
LATER AT NIGHT.

PERHAPS THE TIMING OF THE PRECIP DEVELOPMENT OVER THE LAKE IS
RELATED TO AN ELEVATED MIXED LAYER WEDNESDAY NIGHT/EARLY THURSDAY
MORNING NOT INGESTING THE COOLER AND MORE STABLE AIR OVER THE
LAKE. WHATEVER THE CAUSE...IT LOOKS LIKE CHANCE/HIGH CHANCE POPS
CONTINUE TO LOOK JUSTIFIED FOR OUR AREA WEDS PM/THURS AM. LATEST GFS
BUFKIT SOUNDINGS REVEAL WELL OVER 1000 J/KG OF ELEVATED CAPE DURING
THE AFTERNOON AND EVENING ACROSS THE AREA...BUT DOUBTFUL THE COLUMN
WILL BE SUFFICIENTLY MOIST ENOUGH AT THAT TIME TO HELP WITH
CONVECTION. HPC DAY 3 QPF IS CURRENTLY SHOWING AROUND 0.25 INCH FOR
THE REGION...SO NOTHING OUT OF HAND AT THIS POINT. ALSO...THE SPC
DAY 3 OUTLOOK DOES NOT HIGHLIGHT THE AREA. SO GENERAL SHOWERS WITH
PERHAPS A FEW THUNDERSTORMS ARE EXPECTED FOR THIS EVENT.

PERIODIC CHANCES FOR SHOWERS AND/OR THUNDERSTORMS WILL CONTINUE FOR
A GOOD PORTION OF THE EXTENDED PERIOD UNDER A WAA REGIME ALBEIT WITH
WEAK LLJ DYNAMICS. WIDESPREAD COVERAGE OF PRECIP IS UNLIKELY. LOOKS
LIKE MORE OF A SCATTERED VARIETY.

NOW FOR THE TEMPERATURES. WE WILL CONTINUE TO EXPERIENCE A
REMARKABLE STRETCH OF WARMTH FOR SW LOWER MICHIGAN. SOME OF OUR
CURRENT MAXIMUM TEMPERATURE RECORDS FOR THE GRAND RAPIDS
AREA...GENERALLY LOW TO MID 70S THROUGH THE NEXT WEEK OR SO...COULD
BE THREATENED OR BROKEN AT TIMES. OUR FORECAST HIGHS ON WEDNESDAY
ALONE ARE ABOUT 30 DEGREES ABOVE NORMAL (NORMAL HIGH FOR GRR IS
43F). WITH THE 12Z GFS SHOWING A STRENGTHENING AND DIGGING JET
APPROACHING THE WEST COAST OF THE U.S. BY LATE IN THE WEEKEND...THIS
SCENARIO WOULD SUPPORT A DEEP LONGWAVE TROUGH ACROSS THE WESTERN
HALF OF THE U.S. AND A VERY STRONG RIDGE DEVELOPING ACROSS THE
EASTERN HALF OF THE U.S. THESE DETAILS WILL BE BETTER WORKED OUT AS
THE JET EVOLVES AND UPPER LEVEL SAMPLING ENSUES. THE BOTTOM LINE IS
OUR TEMPS WILL CONTINUE TO STAY WARM AS WE HEAD INTO THIS WEEKEND
AND EARLY NEXT WEEK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY)
ISSUED AT 100 PM EDT MON MAR 12 2012

IFR/MVFR CONDITIONS EARLY THIS AFTN TO TRANSITION TO MVFR/VFR TOWARD
MID AFTN AS CLOUD BASES LIFT SOMEWHAT. SCT SHOWERS/TSTORMS WILL
DEVELOP FROM LATE AFTN THRU MID EVENING AND COULD IMPACT ANY OF OUR
TERMINALS FROM AROUND 20Z THRU 02Z... PERHAPS AS EARLY AS 19Z AT
KMKG. THE HEAVIEST SHOWERS/TSTORMS COULD CAUSE BRIEF REDUCTIONS INTO
THE IFR FLIGHT CATEGORY.

MVFR CONDITIONS WILL GRADUALLY IMPROVE TO VFR OVERNIGHT. HOWEVER DUE
TO SOME CLEARING AND THE RAINFALL TODAY WE COULD SEE SOME FOG
DEVELOP AS WINDS GRADUALLY SUBSIDE OVERNIGHT. DID NOT PUT THIS IN
THE TAFS YET BUT IT WILL HAVE TO BE WATCHED FOR. AFTER ANY PATCHY
FOG BURNS OFF BY MID MORNING TUE CONDITIONS WILL BE VFR AT ALL THE
TERMINALS.

&&

.MARINE...
ISSUED AT 400 PM EDT MON MAR 12 2012

SCA REMAINS IN EFFECT THRU 00Z THIS EVE. WINDS/WAVES WILL SUBSIDE
LATE THIS EVE AND OVERNIGHT.

&&

.HYDROLOGY...
ISSUED AT 400 PM EDT MON MAR 12 2012

FLOOD ADVISORIES CONTINUE FOR THE MAPLE RIVER AT MAPLE RAPIDS AND
PERE MARQUETTE RIVER NEAR SCOTTVILLE. THE MAPLE RIVER IS LEVELING
OFF NEAR ADVISORY STAGE. HOWEVER...ADDITIONAL RAINFALL TODAY/THIS
EVENING WILL LIKELY KEEP THE RIVER JUST ABOVE ADVISORY STAGE.
FARTHER NORTH NEAR SCOTTVILLE THE SITUATION IS SIMILAR WITH A
LEVELING OFF OF THE RIVER STAGE. QPF EXPECTED BETWEEN A THIRD AND
A HALF INCH TODAY WILL LIKELY KEEP BOTH RIVERS JUST ABOVE ADVISORY
STAGE BUT SHOULD NOT RISE TO WARNING LEVELS.

ANY THUNDERSTORMS THAT OCCUR LATER TODAY HAVE WILL HAVE THE
POTENTIAL FOR PRODUCING LOCALIZED FLOODING/PONDING OF LOW LYING
AREAS.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LMZ844>849.

&&

SYNOPSIS...LAURENS
SHORT TERM...LAURENS
LONG TERM....HOVING
AVIATION...LAURENS
MARINE...LAURENS
Hazardous weather outlook, Mar 12, 11:07 AM EDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1107 AM EDT MON MAR 12 2012

MIZ037>040-043>046-050>052-056>059-064>067-071>074-130800-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1107 AM EDT MON MAR 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY MAINLY BETWEEN 3 PM AND 9
PM. MOVEMENT WILL BE TO THE NORTHEAST AROUND 40 MPH. A FEW OF THESE
STORMS MAY BE SEVERE WITH DAMAGING WIND GUSTS GREATER THAN 60
MPH...ALTHOUGH QUARTER SIZE HAIL AND EVEN AN ISOLATED TORNADO CANNOT
BE RULED OUT. THE PRIMARY THREAT AREA IS SOUTH OF INTERSTATE 96 AND
ESPECIALLY ALONG AND SOUTH OF INTERSTATE 94.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT THROUGH
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD BE PREPARED TO SELF-ACTIVATE THIS AFTERNOON AND
EVENING AND RELAY REPORTS TO THE NATIONAL WEATHER SERVICE.

LMZ844>849-130800-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1107 AM EDT MON MAR 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

WINDS AND WAVES WILL BE HAZARDOUS TO WATER CRAFT INTO THIS EVENING.
SCATTERED THUNDERSTORMS ARE POSSIBLE WITH THE STRONGEST STORMS
EXPECTED DURING THE LATE AFTERNOON INTO THE EARLY EVENING HOURS.
HAIL...STRONG WINDS AND INCREASED WAVE HEIGHTS ARE EXPECTED AROUND
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY NIGHT THROUGH
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON INTO THIS EVENING.

TJT

In the hours before

Local storm report, Mar 12, 3:37 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
337 PM EDT MON MAR 12 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             2 E WHITEHALL           43.41N 86.32W
03/12/2012  M0.50 INCH       MUSKEGON           MI   PUBLIC

            MEASURED AT COLBY RD AND U.S. 31. REPORT RELAYED BY WZZM.

&&

HOVING
Special weather statement, Mar 12, 3:43 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
343 PM EDT MON MAR 12 2012

MIZ045-122045-
MECOSTA-
343 PM EDT MON MAR 12 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 20 MILES SOUTHWEST OF BIG RAPIDS...MOVING
NORTHEAST AT 40 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  STANWOOD...           MORLEY...             STANWOOD...
  PARIS...              BIG RAPIDS...         COLFAX TWP...
  ALTONA...             PARIS...              GRANT TWP...
  RODNEY...             CHIPPEWA LAKE...      MECOSTA...
  BARRYTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

&&

LAT...LON 4376 8509 4347 8509 4347 8556 4381 8556
      4382 8556 4382 8509
TIME...MOT...LOC 1943Z 243DEG 36KT 4350 8578

TJT
Local storm report, Mar 12, 3:44 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
344 PM EDT MON MAR 12 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0334 PM     TSTM WND GST     1 ESE REEMAN            43.44N 85.99W
03/12/2012  M41 MPH          NEWAYGO            MI   AWOS

&&

MKALEMBK
Local storm report, Mar 12, 3:52 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
352 PM EDT MON MAR 12 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HEAVY RAIN       MEARS                   43.68N 86.42W
03/12/2012  M0.60 INCH       OCEANA             MI   TRAINED SPOTTER

&&

MKALEMBK
Local storm report, Mar 12, 4:02 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
402 PM EDT MON MAR 12 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0233 PM     TSTM WND GST     SILVER LAKE STATE PARK  43.66N 86.50W
03/12/2012  M55 MPH          OCEANA             MI   MESONET

&&

MKALEMBK
Local storm report, Mar 12, 4:25 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
425 PM EDT MON MAR 12 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     HAIL             E WHITE CLOUD           43.57N 85.77W
03/12/2012  M0.70 INCH       NEWAYGO            MI   CO-OP OBSERVER

0245 PM     TSTM WND GST     PENTWATER               43.78N 86.43W
03/12/2012  M49 MPH          OCEANA             MI   MESONET

&&

MKALEMBK

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 3:18 AM EDTSmall Craft AdvisoryGRR17 hr
Mar 12, 11:54 AM EDTRiver Flood AdvisoryGRRIonia5 days
Mar 12, 11:54 AM EDTRiver Flood AdvisoryGRRIngham47 hr
Mar 12, 1:32 PM EDTSpecial Marine WarningGRR100 min
Mar 12, 2:18 PM EDTSpecial Weather StatementGRRMuskegon, Oceana57 min
Mar 12, 2:45 PM EDTSpecial Weather StatementGRRMason60 min
Mar 12, 3:01 PM EDTSpecial Weather StatementGRRLake, Newaygo59 min
Mar 12, 3:10 PM EDTSpecial Weather StatementGRRMuskegon50 min
Mar 12, 3:15 PM EDTSpecial Weather StatementGRRNewaygo60 min
Mar 12, 3:43 PM EDTSpecial Weather StatementGRRMecosta62 min
Mar 12, 4:00 PM EDTSevere Thunderstorm WarningGRRMecosta, Montcalm, Newaygo45 min
Mar 12, 4:05 PM EDTSevere Thunderstorm WarningGRRClare, Osceola40 min
Mar 12, 4:36 PM EDTSpecial Marine WarningGRR84 min
Mar 12, 5:02 PM EDTSpecial Weather StatementGRRVan Buren58 min
Mar 12, 5:24 PM EDTSpecial Weather StatementGRRAllegan66 min
Mar 12, 5:32 PM EDTSevere Thunderstorm WarningGRRVan Buren43 min
Mar 12, 5:38 PM EDTTornado WarningGRRVan Buren16 min
Mar 12, 5:44 PM EDTSpecial Weather StatementGRRMecosta61 min
Mar 12, 5:44 PM EDTTornado WarningGRRKalamazoo43 min
Mar 12, 5:59 PM EDTTornado WarningGRRAllegan, Barry44 min
Mar 12, 6:08 PM EDTTornado WarningGRRIsabella, Mecosta37 min
Mar 12, 6:36 PM EDTTornado WarningGRREaton24 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.